1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Starting basal insulin - dosage

Discussion in 'Type 1.5/LADA Diabetes' started by Red_Fox22, Sep 23, 2020.

  1. Red_Fox22

    Red_Fox22 Type 2 · Active Member

    Messages:
    40
    Likes Received:
    17
    Trophy Points:
    28
    All

    I was diagnosed with LADA 3.5 years ago and have been managing with diet and for the past year, Trulicity but I fear the lockdown and other related issues have negatively impacted on my AlC so the nurse has suggested I try small amounts of basal insulin at night.

    I have particularly bad readings in the morning so we suspect I am prone to the dawn phenomena.

    Her suggesting was 6 units of Humulin. This appears to have had no effect for the past week I have been taking it.

    Am I correct in assuming this is a tiny dose and it probably needs seriously increasing to have any meaningful impact?

    Thanks
     
  2. Tophat1900

    Tophat1900 Type 3c · Well-Known Member

    Messages:
    2,198
    Likes Received:
    1,237
    Trophy Points:
    178
    That's really a question for your DN, but starting doses are typically lower then what is really required for safety reasons. When adjustments are made, usually increases, they are in small amounts, not large amounts. Discuss it with your DN, we can't advise on what dosing you should be following.
     
    • Agree Agree x 1
  3. KK123

    KK123 Type 1 · Well-Known Member

    Messages:
    2,732
    Likes Received:
    1,733
    Trophy Points:
    198
    Hi. Well as already said we can't advise on doses (which I realise you didn't really ask us to) but yes, essentially if the dose a person takes isn't doing what it should then it likely does need adjusting (under the guidance of a person's medical team obviously especially at the start). I started off on what would be classed as low levels (6 of basal insulin) and this went up and down by a unit or two until my levels were within range. You may find it doesn't need 'serious' increasing but that will be trial and error. What they seem to do is adjust by 1 or 2 units at a time then wait a few days to see the effects BUT please discuss with your Nurse before you do anything. x
     
    • Agree Agree x 2
  4. ert

    ert Type 1 · Well-Known Member

    Messages:
    1,509
    Likes Received:
    1,759
    Trophy Points:
    198
    I guess the important question to ask is what is your bedtime BS compared to your waking BS? If your basal dose is correct, then they should fairly close.
     
    #4 ert, Sep 23, 2020 at 7:15 PM
    Last edited: Sep 24, 2020
  5. jamesfitz

    jamesfitz Type 1 · Well-Known Member

    Messages:
    130
    Likes Received:
    50
    Trophy Points:
    68
    I was suspected type 1 in 2015 however to this date i am still on novorapid.

    by injecting when i eat i keep blood sugars between 4 and 7 which is hopefully preserving my remaining cells

    To me it makes more sense to use bolus first to prevent the spikes
     
    #5 jamesfitz, Sep 24, 2020 at 9:18 AM
    Last edited: Sep 25, 2020
  6. Daibell

    Daibell LADA · Master

    Messages:
    11,473
    Likes Received:
    6,970
    Trophy Points:
    298
    Hi. I'm a bit confused? When someone is on Trulicity it is normally because they are overweight and T2. A LADA diagnosis would be the opposite of that. Also LADA can't be managed by diet alone as LADA (Late onset T1) means you are under-producing insulin and need to boost that or take insulin. Trulicity can help with increased insulin production but also helps with weight loss and alters the way the digestive system works. If you are not overweight I would ask the GP/DN to review the use of Trulicity; also it's use with insulin.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook